Illinois, 2015Flash Flood and Hail in Illinois, June 20, 2015
June 20, 2015 · NWS DVN · 7 events in 5 counties and zones
Widespread severe thunderstorms from the late morning through the evening hours June 20th, produced large hail, damaging winds, and heavy rains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread severe thunderstorms from the late morning through the evening hours June 20th, produced large hail, damaging winds, and heavy rains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 20, 12:14 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 12:14 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT SAT JUN 20 2015
.UPDATE...
ISSUED AT 113 PM CDT SAT JUN 20 2015
THIS HAS ALREADY BEEN A BUSY MORNING WITH REPORTS OF HALF DOLLAR SIZE
HAIL IN LINN COUNTY AND RAINFALL AMOUNTS OF 2 INCHES IN 2 HOURS. A
WAKE LOW FORMED IN ASSOCIATION WITH A CLUSTER OF STORMS IN OUR NW
CWA AND PRODUCED 58 MPH WINDS IN NW IL AS IT TRANSLATED EASTWARD.
STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND
EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES
WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO
KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH
WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT.
UPDATE ISSUED AT 628 AM CDT SAT JUN 20 2015
BIGGEST TWEAKS WERE TO THE POPS THIS AM AS THE REMAINS OF THE
NOCTURNAL CONVECTION SLOWLY CHURN INTO OUR AREA. WITH DEWPOINTS
IN THE LOW TO MID 50S ACROSS OUR AREA...EXPECT THE SYSTEM TO KEEP
WEAKENING AS IT MOVES IN. OFBS HAVE ALREADY BEEN OBSERVED ON RADAR
AND ARE KEY TO CONVECTION THIS PM...ESPECIALLY WITH THE CLOUDS. IF
CLOUDS CAN CLEAR BY LATE AM THEN WE SHOULD SEE REDEVELOPMENT NEAR
THE OFB. OTHERWISE HAD TO TWEAK THE DEWPOINTS TO MATCH CURRENT
TRENDS BETTER.
&&
.SYNOPSIS...
ISSUED AT 333 AM CDT SAT JUN 20 2015
QUIET MORNING AS THE WEAK EASTERLY FLOW OFF OF LAKE MICHIGAN WAS
LEADING TO LOW TEMPERATURES IN THE 50S ACROSS THE AREA. DEWPOINTS
IN THE LOWER 50S TO UPPER 40S WERE LEADING TO SOMEWHAT CHILLY
CONDITIONS ACROSS THE AREA. AN MCS WAS LOCATED IN SOUTHEAST SD AND
ABOUT TO ENTER NW IA AND WESTERN MN. GUIDANCE AND CONCEPTUAL
MODELS SUGGEST THAT THIS CONTINUES INTO THE MID MORNING AND
POSSIBLY EARLY AFTERNOON.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT SAT JUN 20 2015
MAIN FORECAST CONCERN FOR THE SHORT TERM ARE THE SHOWERS AND
THUNDERSTORMS FORECAST FOR TODAY. THERE IS AN ENHANCED RISK OF
SEVERE WEATHER ACROSS OUR AREA. WITH THE MCS TO OUR WEST...THERE
REMAINS QUESTIONS AS TO WHAT IS GOING TO TRANSPIRE TODAY ACROSS
THE AREA.
THERE ARE 3 POSSIBILITIES FOR TODAYS SEVERE WEATHER EVENT. THE
MAIN PLAYER WILL BE THE MCS AND ANY LEFTOVER CONVECTIVE DEBRIS
ACROSS THE AREA. THIS AREA OF CONVECTIVE DEBRIS AND WHAT HAPPENS
TO IT WILL GREATLY AFFECT WHAT WILL HAPPEN TODAY AND TONIGHT.
OVERALL MODEL ISSUES...
LOOKING AT THE GUIDANCE AND THE OBS UPSTREAM...I STRONGLY BELIEVE
THAT THE GFS AND NAM ARE SUPER JUICED AND HAVE TOO MUCH MOISTURE
AT THE SURFACE. A DEWPOINT OF 78 ACROSS EASTERN ZONES DOES NOT
MAKE SENSE. THERE IS A H85 JET...BUT IT WEAKENS AND TURNS SW
THROUGH THE DAY. THIS MEANS THAT MODEL CAPE IS LIKELY TOO HIGH.
REGARDLESS OF THIS...CAPE WILL BE LARGE AND CONDUCIVE TO STRONG
UPDRAFT SPEEDS AND SEVERE WEATHER.
1. CONVECTIVE DEBRIS ACROSS NORTHERN ZONES COULD LEAD TO COOLER
TEMPERATURES ACROSS OUR NORTH AND CLOUD COVER OVER NORTHERN
ZONES. CONVECTION MAY NOT REINITIATE IN THIS AREA DUE TO THE CLOUD
COVER. IN FACT IN THIS SITUATION...CONVECTION WOULD INITIATE
ACROSS DMX CWA AS DISCRETE SUPERCELLS AND THEN TRANSITION INTO A
MCS AND MOVE THROUGH AREAS ALONG AND SOUTH OF I80. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE MAIN THREAT...AN ISOLATED TORNADO
COULD NOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING
WINDS AND POSSIBLY A TORNADO.
2. THE OVERNIGHT MCS COULD WEAKEN AND THEN REINTENSIFY ACROSS
NORTHERN ZONES LATER THIS MORNING AND INTO EARLY AFTERNOON. THIS
WOULD BE LIKELY...ESPECIALLY IF MOST OF THE CONVECTIVE DEBRIS
STAYS NORTH OF REMNANTS OF THE MCS. THIS MCS WOULD TRACK ESE
ACROSS THE AREA. ISOLATED CELLS WOULD LIKELY DEVELOP TO OUR WEST
AND COULD AFFECT WESTERN ZONES BEFORE TURNING INTO A MCS AND
DIVING SOUTH. IN THIS SCENARIO IT IS POSSIBLE THAT THE NORTHERN
MCS COULD WEAKEN AS THE CELLS TO THE SOUTH COULD STEAL MOISTURE
FROM IT. ISOLATED CELLS COULD BE SUPERCELLULAR WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING
WINDS AND POSSIBLY A TORNADO.
3. CONVECTIVE DEBRIS TO OUR NORTH COULD CLEAR UP AND LEAD TO THE
DEVELOPMENT OF ISOLATED CELLS IN OUR NORTHERN CWA AND TO OUR WEST
OVER DMX. THESE CELLS COULD BE SUPERCELL IN NATURE. LARGE
HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE IN
THIS SCENARIO. THESE STORMS WOULD THEN CONGEAL INTO A MCS OR
SEVERAL BOWING SEGMENTS AND THEN MOVE ACROSS THE CWA LEADING TO
DAMAGING WIND AND POSSIBLE ISOLATED TORNADOES.
MY CURRENT THINKING IS THAT A SCENARIO ONE IS MOST LIKELY ACROSS
THE AREA. THIS IS SUPPORTED BY SOME OF THE CAM MODELS AS WELL.
REGARDLESS IT WILL BE A BUSY WEATHER DAY.
TODAY IS A DAY TO STAY WEATHER AWARE.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 333 AM CDT SAT JUN 20 2015
CONVECTION CHANCES CONTINUE THROUGH MIDWEEK WITH LOCALLY HEAVY RAINS
AND POSSIBLY SOME SEVERE WEATHER...THEN TURNING COOLER AND DRIER FOR
NEXT WEEKEND.
LONG TERM FORECAST CONFIDENCE ASSESSMENT....REMAINS BELOW AVERAGE OR
POOR WITH AGAIN MAIN ISSUE IS TIMING AND LOCATIONS OF STORM SYSTEMS
AND IMPACTS ON TEMPERATURES DUE TO MOISTURE PROBLEMS. INITIALIZATION
OF CONVECTION TONIGHT IN DAKOTA'S POORLY HANDLED WILL AFFECT
CONVECTION LATER TODAY AND HENCE AFFECT SUNDAY INTO EARLY NEXT WEEK.
SIMILAR TO HOW EACH DOMINO AFFECTS THE NEXT ONE AS THEY FALL DOWN.
OVERVIEW...INITIALIZATION AND VERIFICATION FAIRLY GOOD ON SYNOPTIC
SCALES FORCING AND MOISTURE PLUMES. YET...REMAIN ONCE AGAIN POOR TO
VERY POOR ON ONGOING PRECIPITATION AND CONVECTION IN PLAINS AND
OBVIOUS PRESSURE FALL/RISE COUPLETS IN NOWCAST TOOLS ARE DIFFERENT
THAN MODEL FORECASTS TO SUPPORT ERRORS WILL GROW NEXT SEVERAL HOURS.
COMBINATION OF D_PROG_DT AND CONCEPTUAL FORCING AND MOISTURE PLUMES
SUGGESTS AT LEAST A 60/40 MIX TO 70/30 MIX OF GFS/HI-RES ECMWF ON
PATTERN. THIS SHOWS A SIGNIFICANT DIFFERENCE ON WARM FRONT AND LOW
TRACK DAY 3 AND 4...RESULTING IN LARGE CHANGES TO OUR AREA FOR LATER
SHIFTS TO CONSIDER. THEN A SHIFT TO NORTHWEST FLOW DAY 5 AND 6
BEFORE COOL DOWN OCCURS.
REGIME SHOWS AREA STILL IN OR NEAR THE TYPICAL JUNE "RING OF FIRE
CONVECTION" WE WILL SEE THROUGH DAY 5 AROUND WEAK UPPER RIDGING AND
NEARLY STALLED FRONTAL BOUNDARY.
SUNDAY AND SUNDAY NIGHT...RAISED HIGHS A DEGREE IN SOME AREAS AS
FAIR SKIES AND WARM TEMPERATURES AND MODERATELY HUMID CONDITIONS
DOMINATE. HIGHS SHOULD BE MOSTLY IN THE MIDDLE 80S BUT LIKELY AREA
DEWPOINTS WILL NEED LOWERING 2 TO 4 DEGREES INTO THE LOWER TO MIDDLE
60S TO MAKE FOR A BIT MORE COMFORT IN HUMIDITY. SUNDAY
NIGHT...MINOR CHANGES TO AREA LOWS MOSTLY 65 TO 70F. FORCING STILL
SUGGESTS MOST PRECIPITATION TO BE SCATTERED AS WARM FRONT MOVES
NORTH AFTER MIDNIGHT FOR LATER SHIFTS WITH SPOTTY AND MOSTLY LIGHT
TO MODERATE AMOUNTS AND LITTLE OR NO CHANCE OF SEVERE DUE TO MODEST
INSTABILITY AS WELL.
MONDAY THROUGH THURSDAY...BAROCLINIC BOUNDARY TO REMAIN NEARBY WITH
ZONAL FLOW. THIS WILL ALLOW SEVERAL CONVECTIVE EVENTS WITH SOME
SEVERE AND ALSO LOCALLY HEAVY RAINS AS FAVORED 850 AND 700 T/TD
SUMMERTIME PARAMETERS (19-23C AND 9-13C CORRIDOR RESPECTIVELY AND
850 TD/S OF +15-18C) REMAIN NEARBY. MOST OF THE TIME LARGEST RISK
TO REMAIN TO THE SW OR JUST IN SW EXCEPT MAYBE MONDAY. TRENDS
CONTINUE TO INDICATE HIGH TEMPERATURES WILL BE A CHALLENGE DUE TO
THE CONVECTION WITH 5+ DEGREE ERRORS VERY POSSIBLE IF CLOUDS LAST
DURING DAYTIME OR SOME MID TO UPPER 70S FOR HIGHS MAY BE POSSIBLE.
LOCAL TOOLS INDICATE WIDESPREAD 1 TO 3+ INCH AMOUNTS APPEAR POSSIBLE
BY FRIDAY THAT MAY RESULT IN RENEWED HYDROLOGIC ISSUES IN AREAS
THAT RECEIVE OVER 2 INCHES. NEARBY UPPER JET WITH 30 TO 45+ KT
WINDS SUPPORTS SOME LOWER END SEVERE AT THIS TIME POSSIBLE WITH
DAMAGING WINDS IN BOWING SEGMENTS THE MAIN ISSUE.
FRIDAY AND SATURDAY... TRENDS SUGGEST LOWER POPS AND COOLER WILL BE
NEEDED AS CANADIAN HIGH PRESSURE MOVES IN. LATER SHIFTS MAY NEED TO
LOWER TEMPERATURES BY 2 OR MORE CATEGORIES OR 5+ DEGREES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 113 PM CDT SAT JUN 20 2015
VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN
THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL ARRIVE
DURING THE EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS
WITH GUSTS TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE
FRONT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING
WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...HAASE
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...HAASE
Hazardous weather outlook, Jun 20, 9:13 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT SAT JUN 20 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1013 AM CDT SAT JUN 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR
SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK
AREA.
THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL
RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA.
THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE
THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN
ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED
CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN
ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS
POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS
NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY
ATTENTION TO THE WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE
EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL
LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE
PRIMARY RISK DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS
OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO
BE APPRECIATED.
05/GIBBS/NICHOLS
In the hours before
Local storm report, Jun 20, 12:57 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 2 SSW CALAMUS 41.80N 90.77W
06/20/2015 E0.75 INCH CLINTON IA TRAINED SPOTTER
WINDS ESTIMATED UP TO 30 MPH.
&&
RP KINNEYSpecial weather statement, Jun 20, 1:00 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 PM CDT SAT JUN 20 2015
IAZ066-068-201930-
CLINTON-SCOTT-
200 PM CDT SAT JUN 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLINTON AND
NORTHERN SCOTT COUNTIES...
AT 200 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WELTON TO NEAR DONAHUE...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...CLINTON...ELDRIDGE...DE WITT...CAMANCHE...
PRINCETON...LONG GROVE...GRAND MOUND...CALAMUS...DONAHUE...
MCCAUSLAND...LOW MOOR...DEWITT...DIXON...NEW LIBERTY...SHERMAN
PARK...PARK VIEW...SCOTT COUNTY PARK AND MALONE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 299 AND 302.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4179 9029 4158 9045 4171 9088 4192 9069
TIME...MOT...LOC 1900Z 286DEG 33KT 4191 9058 4172 9076
05
Local storm report, Jun 20, 1:21 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 N PARK VIEW 41.70N 90.54W
06/20/2015 M1.00 INCH SCOTT IA TRAINED SPOTTER
SCOTT COUNTY PARK
&&
STEVEKLocal storm report, Jun 20, 1:32 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 S DEWITT 41.76N 90.55W
06/20/2015 E0.88 INCH SCOTT IA LAW ENFORCEMENT
HIGHWAY 61 CLINTON/SCOTT COUNTY LINE VEHICLES PULLING
OVER.
&&
STEVEKLocal storm report, Jun 20, 1:40 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL CALAMUS 41.83N 90.76W
06/20/2015 E1.00 INCH CLINTON IA PUBLIC
TIME ESTIMATED FROM RADAR
&&
STEVEKLocal storm report, Jun 20, 1:56 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 1 W SHERRILL 42.60N 90.80W
06/20/2015 E0.75 INCH DUBUQUE IA EMERGENCY MNGR
0235 PM HAIL HOLY CROSS 42.60N 91.00W
06/20/2015 E1.00 INCH DUBUQUE IA EMERGENCY MNGR
&&
STEVEKEvent by event
5 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Jo Daviess
- When
- June 20, 2:22 PM CST
- Where
- Jo Daviess County, Scales Mound
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.480, -90.250
A member of the public reported a tree down on a house, and several small branches down in town.
Thunderstorm Wind, Stephenson
- When
- June 20, 3:35 PM CST
- Where
- Stephenson County, 0.86 mi NW of Freeport
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.290, -89.630
One tree was blown down in the city of Freeport.
Hail, Stephenson
- When
- June 20, 3:55 PM CST
- Where
- Stephenson County, Lena
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.380, -89.830
Thunderstorm Wind, Hancock
- When
- June 20, 6:45 PM CST
- Where
- Hancock County, 0.52 mi E of Dallas City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -91.160
Several trees reported down and across roads.
Thunderstorm Wind, Henderson
- When
- June 20, 7:01 PM CST
- Where
- Henderson County, Raritan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.700, -90.820
Power lines reported blown down.
Thunderstorm Wind, McDonough
- When
- June 20, 7:12 PM CST
- Where
- McDonough County, 0.87 mi NE of Good Hope
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.560, -90.670
Trees reported down across northern portion of McDonough County, including Good Hope, and Macomb.
Flash Flood, Jo Daviess
- When
- June 20, 7:20 PM CST
- Where
- Jo Daviess County, 2.49 mi NNE of Menominee to 3.91 mi S of Hanover
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.454, -90.514
Law Enforcement reported several roads flooded and impassable in county, especially in Hanover and Galena areas. At least one road was partially washed out.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 20, 20151 death · 2 injured · $475,000 · EF1 · 44 events
- Damaging Winds in North Carolina, June 20, 20151 death · $1,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 20 to 21, 2015$640,000 · 4.25 in hail · 50 events
- Tornadoes and Hail in Iowa, June 20, 2015$596,000 · EF1 · 24 events
- Tornado and Hail in Virginia, June 20, 2015$155,000 · EF0 · 68 events
- Hail and Damaging Wind in North Dakota, June 20, 2015$1.4 million · 2 in hail · 7 events
- Damaging Winds in South Dakota, June 20, 2015$700,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 20, 2015$215,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in West Virginia, June 20, 2015$151,000 · 52 kt wind · 14 events
- Tornado and Damaging Winds in Virginia, June 20, 2015$78,000 · EF0 · 25 events
- Hail and Damaging Winds in Indiana, June 20 to 21, 2015$120,000 · 65 kt wind · 14 events
- Damaging Winds in North Carolina, June 20, 2015$76,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585431, 585432, 585433, 585427, 585428, 585429, 585430.